Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Pain in penis and red blood in urine. Feeling like tearing the urinary tract. Should I go to ER?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Excellent
Answered by

Urologist
Practicing since : 1971
Answered : 8499 Questions
Question
Male, 52 years old. Pain in penis and bright red blood in urine after peeing. Large drops of blood - not watery. I saw a urologist several years ago for a similar issue, and after examination he said it was likely tearing from the urinary track "sticking" together. However, at that time the blood quantity was low - just a few drops of watery blood. The quantity of blood this time is much higher. Should I go to the ER?
Posted Tue, 12 Nov 2013 in Men's Health
 
 
Answered by Dr. P. T. Patil 46 minutes later
Brief Answer:
You can go toUrologist Tomorrow.

Detailed Answer:
Hello
Thanks for your query.Based on the facts that you have posted it appears that you have episode of XXXXXXX hematuria very recently.

I shall be happy if you can post me few more details to help me in making comments on your problem
1) Do you have pain associated with hematuria?
2) Do you have fever?
3)Are you taking any other medication like blood thinner apart from Proonex and Zoloft.?
4) Do you have any urinary symptoms?
5) Did you have sexual encounter preceding the hematuria.?

If the bleeding has stopped now and you do not have any alarming symptoms like sweating,low blood pressure breathlessness etc just drink more water .

You can visit Urologist Tomorrow for clinical assessment and following basic investigations to find out the source of bleeding.
1) Haemogram with blood coagulation profile.
2)Routine urine and urine culture to rule out any infection.
3) Ultrasound scanning to find out any lesion in urinary system or presence of stone in kidney or ureter,
4) If needed you may have to undergo few more specific tests like Intra Venous Pyelography(IVP) or CT scan to rule out any tumour in kidney .
5) He may suggests to get endoscopic examination of bladder (Cystoscopy)to rule out any tumour in bladder.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you .
Thanks and Regards.
Dr.Patil.




Above answer was peer-reviewed by
 
Follow-up: Pain in penis and red blood in urine. Feeling like tearing the urinary tract. Should I go to ER? 11 minutes later
Thank you, answers are below:
1) Do you have pain associated with hematuria?
Yes, there is pain & burning in my penis while urinating - especially near the end of the urination when the bleeding occurs.

2) Do you have fever?
No, temperature is 98.2 deg F

3)Are you taking any other medication like blood thinner apart from Proonex and Zoloft.?
No, but I do take 500 mg L-Tryptophan daily at bedtime & sometimes Ibuprofen.

4) Do you have any urinary symptoms?
No, nothing unusual that I know of.

5) Did you have sexual encounter preceding the hematuria.?
No, last sexual intercourse was ~2 weeks ago.

Thank you.
 
 
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
Go ahead with investigatios suggested earlier.

Detailed Answer:
Hello
Thanks for feedback.

Apparently one can not come to conclusion on information provided by you and needs to be investigated on line suggested by me earlier
.
Please consult qualified Urologist and get these test done to help us in diagnosis.

In the mean while take broad spectrum antibiotics along with anti inflammatory medication like Diclofenac twice daily .

Ensure to drink more water.To keep your urine dilute This will help to control dysuria.

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor